How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 48420
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have been told I have a ‘partial defect in the right

This answer was rated:

I have been told I have a ‘partial defect in the right proximal transverse sinus still evident although the flow is now reaching the sigmoid sinus.
Can you tell me what a partial filling defect is and can this mean I would be more likely to develop a cerebral venous thrombosis?

This is Dr. David. I am reviewing your question now and will be with you momentarily.

what type of radiology study did you have? did you have a CT or MR angiogram?

a filling deficit is when a contrast agent is used in a location, like a GI cavity, bowel, or sinus, or blood vessel

so when the contrast doesn't fill the whole area and this is seen, this is a filling deficit. and means there is something there preventing the contrast from filling the whole area.

Customer: replied 3 months ago.
I had a MRI scan of the brain looking particularly at the venous to determine if the blood vessels had reopened. The superior Saggital sinus had recanalised but the blood vessel I mentioned in my earlier question showed the blood flow reaching the sigmoid sinus.

that partial deficit means there may still be a blood clot or plaque in the blood vessel inside preventing the contrast from going in the whole blood vessel.

Dr. David and other Medical Specialists are ready to help you
Customer: replied 3 months ago.
What are the implications for me if there is a plaque or blood clot still in the vessel. Considering I might be taken off warfarin in the near future should I be concerned about the filling defect.